| Catalog Number |
5990015 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Bowel Perforation (2668)
| Date of Event |
01/27/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported, during laparoscopic ventral hernia repair procedure on (b)(6) 2022, when the bard/davol ventralight st w/echo 2 mesh was inserted with the introducer tool, the introducer tool hit and nicked bowel as surgeon was pushing the introducer tool through the trocar at the incision site.As reported, the surgeon removed the introducer tool and did not place the bard/davol ventralight st w/echo 2 mesh, instead bard/davol phasix st echo 2 was used after the bowel was repaired using silk suture.
Additional Manufacturer Narrative
As reported, during insertion of the ventralight st w/echo ps 2 with introducer tool, the patient¿s bowel was injured when the bowel was inadvertently ¿nicked¿ with the introducer tool.Requests for additional information have been made to the user facility, however no additional information has been provided.Based on the event as reported, this event has a use related root cause as the surgeon inadvertently ¿nicked¿ the patient¿s bowel during insertion of the device.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint from this manufacturing lot of 115 units released for distribution in november, 2021.
Additional Manufacturer Narrative
As reported, during insertion of the ventralight st w/echo ps 2 with introducer tool, the patient¿s bowel was injured when the bowel was inadvertently ¿nicked¿ with the introducer tool.Requests for additional information have been made to the user facility, however no additional information has been provided.Based on the event as reported, this event has a use related root cause as the surgeon inadvertently ¿nicked¿ the patient¿s bowel during insertion of the device.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in november, 2021.
Event or Problem Description